Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

On medication for hypothyroid. Is it safe to take calamarine omega 3 product with carnitine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I am a 59 yr old male who has been hypothyroid for about 10 years. I am 6'2" and weigh 275lbs. I take dessicated thyroid (Westhroid 130mg daily). I also take a calamarine Omega 3 product with Vitamin D3 and CoQ10 that contains L-Carnitine as fumerate (200mg) and a multivitamin daily. I am on no other medications. The omega product seems to give me more energy, but I've read that L-Carnitine lowers the absorption of thyroid hormones at the cellular level. Is is safe to take continue taking this product?
Posted Fri, 7 Dec 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 16 hours later
Dear XXXXXXX
There are no issues with taking omega 3 product with carnitine and dessicated thyroid. Give a gap of 1-2 hours between the two. Maybe you can take omega 3 product after lunch or dinner. There are no other known clinically significant interactions between the two. So dont worry,just continue what you have been doing so far. Hope this helps.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor